Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

heart desease and pacemaker

mc gil my husband was allowed to walk down a flight of stairs he had a history of heart desease a pacemaker?
mitra valve and stents he had severe chest pains and was breathless he had a swelling to the back of his head and went into vf when he was revived he was vomiting he had no ct scan when he went into the coronary care unit and died two weeks later from a subdural hematoma hospital are saying he had a complication with his anti coagulants i dont believe this help
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Treatment/Therapy
Medical Topics
  User's Response
's  Response
lindamargaret, I'm very sorry about this, but I wonder how much help we can be. You see, your husband had several conditions, all of which were serious. Stents for aterial disease, a mitral valve (a replacement or a narrowing or a hardening?) involvement, which means the left side of the heart, the part that pumps to the rest of the body, a pacemaker (how much was his pacemaker doing? That is important information, too), his ventricular fibrillation, and loss of consciousness. There would not have had to be neglect or error on the part of the hospital or doctor's staff for this to have happened. And walking down one flight of stairs should not have been the trigger of all that you describe. While it is true that a subdural hematoma is normally caused by a blow to the head (did he fall during his vf loss of consciousness?), it doesn't always have to happen that way, especially if the patient is of a sufficient age. The blood vessels that cross from the brain to the dura are most often very small and easily broken, and if he was on a blood thinner he could have had a small hemorrage that is called a "chronic" subdural hematoma, just leaking enough not to show symptoms until it was big enough to hurt him. From what you say, Linda, this sounds natural. While it is slightly surprising that he was not given a ct scan--ask your doctor why he was not--there may have been a reason. Find out. However, from the work that he'd already had done it sounds as though medicine has given him more time with you than he would have had. That's not much help now, but it has given you more memories and happiness than you would have shared otherwise. I am sorry for you and your loss.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my sister s heart rate is different on the top part of her heart than the rate on the bottom half of her heart.she has a pacemake and defibulator now. they are going to go in and seperate her heart and put another pacemaker and defibulator to work the other part of her heart. can you explain this procedure to me.

doctor1 MD

How long does an angiogram take? My mother just had a small heart attack and is in hospital. She has had a pacemaker for 10 years after going into heart block and almost dying. Would it be better for her to have a pacemaker with a defibrillator or just replace the original pacemaker. Thanks

doctor1 MD

My 81 yr old dad has an inflamed gaul blatter. He is a high risk for surgery because only 20% of his heart is functioning and that is with a pacemaker and defib. Another reason for the high risk is 20% or his left corited artery is blocked and 78% of his right corited artery is blocked. Because of the heart desease and cortid artery desease he isn t getting enough oxygen to his brain. His drs said there is so much wrong he is a high rish for any type surger. He is now under in-home hospice care with the goal of just keeping him comfortable. My family and I know it is just a matter of time. What are the last stages of life?

Recent questions on  Anticoagulant

doctor1 MD

Thank you. Can you tell me what it means when the results from a MRI Brain wo & w contrast result says "suggestion of diffuse narrowing of right P1 segment"? It also says small subdural hemorrhages along the cerebellar tentorium which aooears chronic

doctor1 MD

Sir my wife has mitral valve replacement surgery and take acetrom 3 mg daily. Her previous pregnancy test is positive . I want to know what is the risk of continuing it or abort it.

doctor1 MD

HELLO I HAD SUFFERED A STROKE IN 2016 AND WAS SUBSCRIBED CHLOPIDOGREL/PLAVIX ANTICOAGULANT WHICH I TAKE DAILY ONCE A DAY. NOW...............I WOULD LIKE TO KNOW IF I CAN TAKE IT EVERY OTHER DAY WITH NO PROBLEM. I BELIEVE TAKING IT DAILY IS MAKING...

doctor1 MD

Hi Doc,



I am 31 year old and a chronic DVT patient with Factor 5 laiden jene mutation. I am on warfarin 6 mg and folic aci for life long. My INR levels are maintained between 2-3 always and last month doplor showed near complete recanalisation. I did a complete health checkup last week and everything isallright. now i feel i am suffering and under treatment for from OCD and panic disorder due to fear of having a PE or cardiac arrest. please tell me is that possible to have or devlop clots when I am having anticoagulants. Thank you very much

doctor1 MD

My sister was taking Naproxyen to treat Phlebitous and also Dianette at the same time. As Dianette increases the risk of clots, should she have been taking Naproxyen to treat Phlebitous and should she have been taking Naproxyen and Dianette at the same time, or should she have been told to stop taking Dianette?

doctor1 MD

i am an indian female age 48, weight @ 87kg, am on anticoagulation therapy (warfarin & aspirin), history of asthma (on daily symbicot inhalation). Am not wheezing now but having difficulty in breathing frequently, walking, climbing stairs, etc. i had an ecg done days ago, shows enlargement of t wave, is it serious?

doctor1 MD

I am on blood thinners due to lupus anticoagulant syndrome and was just diagnosed with an irregular irregular heartbeat, last night I had horrible shooting pains that originated about where my armpit is and shot down my ribs and up to my shoulder, is it something serious? and today its a dull throb making my fingers feel like they are asleep